Alert archive / Missouri / Tornado Warnings in 2015

Tornado Warning 14, NWS Paducah, KY

April 8, 2015Bollinger County, Perry County, Missouri

NWS Paducah, KY issued this tornado warning at Apr 8, 2015, 4:45 PM CDT for Bollinger County, Perry County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2015, 4:45 PM CDT (21:45 UTC)
Expired
Apr 8, 2015, 5:30 PM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Bollinger County, MO, Perry County, MO

The radar

The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 4:07 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WFUS53 KPAH 082145
TORPAH
MOC017-157-082230-
/O.NEW.KPAH.TO.W.0014.150408T2145Z-150408T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN PERRY COUNTY IN SOUTHEASTERN MISSOURI...
  NORTHEASTERN BOLLINGER COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 530 PM CDT
    
* AT 444 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR WEINGARTEN...OR 7 MILES NORTHEAST OF
  FARMINGTON...MOVING EAST AT 20 MPH.

  HAZARD...TORNADO AND BASEBALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  PERRYVILLE...SILVER LAKE AND LITHIUM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3782 8971 3782 8970 3760 8985 3760 8986
      3758 8986 3754 8989 3764 9014 3768 9010
      3782 9000 3786 8995
TIME...MOT...LOC 2144Z 290DEG 19KT 3783 9030 

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

YORK
1 follow-up statement
036 
WWUS53 KPAH 082209
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
509 PM CDT WED APR 8 2015

MOC017-157-082230-
/O.CON.KPAH.TO.W.0014.000000T0000Z-150408T2230Z/
PERRY MO-BOLLINGER MO-
509 PM CDT WED APR 8 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR WESTERN
PERRY AND NORTHEASTERN BOLLINGER COUNTIES...
    
AT 508 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER COFFMAN...OR 13 MILES SOUTHWEST OF STE. GENEVIEVE...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
PERRYVILLE...SILVER LAKE AND LITHIUM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3782 8971 3782 8970 3760 8985 3760 8986
      3758 8986 3754 8989 3764 9014 3768 9010
      3782 9000 3786 8995
TIME...MOT...LOC 2208Z 294DEG 18KT 3780 9016 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

YORK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 8, 3:23 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 8, 3:23 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT WED APR 8 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 323 PM CDT WED APR 8 2015

WILL BE ISSUING A FLASH FLOOD WATCH SHORTLY ACROSS THE NORTHERN
HALF OF THE FORECAST AREA. THIS AREA GOT A LOT OF RAINFALL
YESTERDAY...AND IS LIKELY TO SEE ANOTHER 2 TO 3 ROUNDS OF
CONVECTION UNTIL THE COLD FRONT COMES THROUGH THURSDAY EVENING.
WITH INSTABILITY AVAILABLE...CONVECTIVE RAIN RATES ARE EXPECTED
AND THAT CERTAINLY COULD RESULT IN FLASH FLOODING.

IN THE VERY SHORT TERM...A CLUSTER OF THUNDERSTORMS IS EXPECTED
TO MOVE EASTWARD ACROSS THE FLASH FLOOD WATCH AREA THROUGH SUNSET.
FIGURE THAT LARGE HAIL...TORRENTIAL RAINS AND LIGHTNING WILL BE
THE PRIMARY CONCERNS. HOWEVER...IF THE COLD POOL ORGANIZES AND IT
BECOMES MORE LINEAR...DAMAGING WINDS WILL BECOME A CONCERN.

BEHIND THIS SYSTEM...IT APPEARS THAT THE EVENING SHOULD BE DRY
THROUGHOUT THE AREA. MOST OF THE 12Z GUIDANCE IS SPREADING MORE
THUNDERSTORMS NORTHEAST INTO OUR WEST AND NORTHWEST AREAS LATE
TONIGHT INTO THURSDAY MORNING. THIS ACTIVITY SHOULD BE LIFTING
NORTHEAST...BUT HAVE SEEN SOME EVIDENCE THAT THESE STORMS COULD
SPREAD EASTWARD THROUGH MUCH OF THE AREA THROUGH THE EARLY
AFTERNOON. IF THIS OCCURS...IT MAY BE DIFFICULT TO DESTABILIZE
ACROSS MUCH OF THE AREA AHEAD OF THE COLD FRONT THAT IS FORECAST
TO MOVE THROUGH THURSDAY NIGHT.

FOLLOWED HPC QPF THROUGHOUT THE SHORT TERM AND THERE IS SOME
QUESTION AS TO HOW MUCH COVERAGE THERE WILL BE THURSDAY EVENING IN
THE WEST...BUT IT SHOULD BE PRETTY SOLID ALONG AND EAST OF THE
OHIO RIVER. THE GREATEST QPF IS 1-2" ALONG I-64...BUT WOULD NOT
BE SURPRISED TO SEE 2-3" IN THAT AREA. NOT REAL SURE ABOUT SEVERE
WEATHER POTENTIAL DUE TO UNCERTAINTIES IN TIMING/LOCATION FROM
LATE TONIGHT THROUGH THURSDAY EVENING...BUT CANNOT ARGUE WITH
SPC'S ENHANCED OUTLOOK FOR MAINLY DAMAGING WINDS AND LARGE HAIL.

LOOKS LIKE IT SHOULD BE EAST OF THE AREA BY 12Z FRIDAY. HIGHS WILL
BE BACK TO AROUND NORMAL BY AFTERNOON. THE SURFACE HIGH WILL
SETTLE OVER THE AREA FRIDAY NIGHT...BUT LOWS WILL BE AROUND
40...SO FROST SHOULD NOT BE A CONCERN.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 323 PM CDT WED APR 8 2015

THE EXTENDED PERIOD WILL START OUT WITH SEASONABLE TEMPS UNDER AN
AREA OF HIGH SFC PRESSURE AND QUASIZONAL FLOW ALOFT. THE HIGH
PRESSURE AREA IS FORECAST TO MOVE OFF TO THE EAST EARLY
SUNDAY...ALLOWING LOW LEVEL WINDS TO RETURN TO THE SOUTH.

AS MOISTURE INCREASES IN THE LOWER TROP AHEAD OF A SRN STREAM LOW
PRESSURE SYSTEM...AND A NRN STREAM MID LEVEL SHRTWV PASSES BY LATE
IN THE WEEKEND...THE MED RANGE MODELS INDICATE A GENERAL INCREASING
TREND IN THE PROBABILITY OF PCPN...INCLUDING TSTMS...THOUGH EXACT
PLACEMENT/TIMING OF RAINFALL DIFFERS FROM MODEL TO MODEL...
ESPECIALLY BEYOND DAY 5 (MON). THE MODELS HAVE BEGUN TO SHOW MORE OF
AN INDICATION THAT THE NRN AND SRN STREAM FEATURES WILL NOT PHASE.
THIS SHOULD HAVE THE EFFECT OF PREVENTING MUCH OF AN IDENTIFIABLE
COLD FRONT/WIND SHIFT FROM OCCURRING IN THE PAH FORECAST AREA LATE
IN THE WEEKEND...AND THEREFORE SRLY MOISTURE TRANSPORT AND A GRADUAL
WARMING TREND SHOULD CONTINUE INTO THE FIRST HALF OF NEXT WEEK.

FOR NOW...TO REFLECT THE UNCERTAINLY...WE KEPT POPS OUT OF THE
LIKELY RANGE...WHICH WAS NOT A LARGE DEPARTURE FROM THE MODEL
INITIALIZATION. TUE SHOULD BE RATHER BREEZY IN THE WARM SECTOR AS
THE SRN STREAM LOW PRESSURE SYSTEM SWEEPS INTO THE CENTRAL PLAINS.
THERE MAY BE A BIT OF A DECREASE IN POPS WED...WITH MOST OF THE
FORCING TO OUR NORTH.

&&

.AVIATION...
ISSUED AT 1249 PM CDT WED APR 8 2015

THUNDERSTORM DEVELOPMENT ALONG I-64 OVER SOUTHERN ILLINOIS WILL
LIKELY PROGRESS EASTWARD THROUGH KEVV AND KOWB LATER THIS
AFTERNOON. OTHER MORE ISOLATED ACTIVITY COULD IMPACT THE OTHER
SITES THROUGH THE AFTERNOON. CANNOT RULE OUT MULTIPLE PERIODS OF
THUNDERSTORMS MOVING THROUGH THE KEVV AND KOWB AREAS THROUGH THE
REMAINDER OF THE PERIOD. HOWEVER...BEST GUESS AT THIS TIME IS THAT
THERE SHOULD BE A BREAK THIS EVENING...BY MORE THUNDERSTORMS
ROLLING EASTWARD ACROSS KEVV AND KOWB VERY LATE TONIGHT AND
THROUGH MUCH OF THURSDAY MORNING. OUTSIDE OF CONVECTION THE
FORECAST IS VFR. A FEW SOUTH/SOUTHWEST GUSTS INTO THE TEENS
POSSIBLE THIS AFTERNOON...AND MORE SIGNIFICANT GUSTS WILL BE
POSSIBLE THURSDAY MORNING OUTSIDE OF CONVECTION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ILZ075>078-
     080>087.

MO...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MOZ076.

IN...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR INZ081-082-
     085>088.

KY...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KYZ014-018-019.

&&

SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRS
Hazardous weather outlook, Apr 8, 1:38 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CDT WED APR 8 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
138 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH NUMBER 34 IS IN EFFECT FOR AREA ALONG
AND NORTH OF PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA UNTIL 6
PM THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
CONCERNS WITH SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS
EXPECTED TO MOVE EAST ALONG THE INTERSTATE 64 CORRIDOR. FARTHER
SOUTH...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. HEAVY
RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY
THUNDERSTORMS THIS AFTERNOON.

SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AGAIN LATE
TONIGHT. A FEW SEVERE STORMS CANNOT BE RULED OUT AT THIS
TIME...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE
PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THURSDAY
THROUGH THURSDAY NIGHT. THE BEST CHANCE IS WITH THE PASSAGE OF A
COLD FRONT DURING THE LATE DAY AND EARLY NIGHTTIME HOURS. DAMAGING
WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A TORNADO OR TWO CANNOT
BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN.

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS LATE IN THE
WEEKEND AND EARLY NEXT WEEK. AT THIS TIME...HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE THE PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA SHOULD BE
PREPARED FOR ACTIVATION THIS AFTERNOON. SPOTTERS THROUGHOUT THE
AREA SHOULD BE PREPARED FOR ACTIVATION LATE TONIGHT THROUGH
THURSDAY NIGHT.

DRS

In the hours before

Local storm report, Apr 8, 1:54 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             6 S JOHNSONVILLE        38.43N 88.54W
04/08/2015  E0.75 INCH       WAYNE              IL   TRAINED SPOTTER

&&

DLL
Local storm report, Apr 8, 2:01 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             CISNE                   38.51N 88.44W
04/08/2015  E1.00 INCH       WAYNE              IL   PUBLIC

&&

DLL
Local storm report, Apr 8, 2:13 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             2 E CISNE               38.51N 88.40W
04/08/2015  E0.88 INCH       WAYNE              IL   TRAINED SPOTTER

&&

DLL
Special weather statement, Apr 8, 2:30 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT WED APR 8 2015

KYZ015-016-020-082015-
HOPKINS KY-WEBSTER KY-MCLEAN KY-
230 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON...CENTRAL
WEBSTER...NORTHEASTERN HOPKINS AND WESTERN MCLEAN COUNTIES UNTIL 315
PM CDT...

AT 228 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PROVIDENCE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... PROVIDENCE....HANSON... NEBO AND
SLAUGHTERS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM
THE NATIONAL WEATHER SERVICE.

LAT...LON 3731 8768 3747 8778 3767 8743 3767 8741
      3744 8726
TIME...MOT...LOC 1928Z 241DEG 22KT 3743 8765

YORK

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:31 AM CDTRiver Flood WarningPAHMississippi21 days
Apr 8, 3:36 PM CDTFlash Flood WatchPAHPerry33 hr
Apr 8, 5:27 PM CDTSevere Thunderstorm WarningPAHBollinger, Perry48 min
Apr 8, 6:12 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry48 min
Apr 8, 6:27 PM CDTAreal Flood AdvisoryPAHPerry2 hr
Apr 8, 6:56 PM CDTSevere Thunderstorm WarningPAHPerry18 min

Nearby

Tornado Warnings in Missouri, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.